Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 33, NWS Miami, FL

May 18, 2020Collier County, Monroe County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 18, 2020, 6:01 PM EDT for Collier County, Monroe County, Florida. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2020, 6:01 PM EDT (22:01 UTC)
Expired
May 18, 2020, 6:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Collier County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 6:05 PM EDTTSTM WND DMG2 W Marco Island Airpor, FLREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. IN AREA OF HAMMOCK BAY GOLF AND COUNTRY CLUB.
May 18, 6:14 PM EDTMARINE TSTM WIND 45Everglades City, FLA WIND GUST OF 45 MPH/39 KNOTS WAS MEASURED AT THE EARTH NETWORKS SITE AT THE EVERGLADES CITY SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS52 KMFL 182201
SVRMFL
FLC021-087-182245-
/O.NEW.KMFL.SV.W.0033.200518T2201Z-200518T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
601 PM EDT Mon May 18 2020

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Southwestern Collier County in southwestern Florida...
  Northern Mainland Monroe County in southwestern Florida...

* Until 645 PM EDT.

* At 600 PM EDT, a severe thunderstorm was located over Royal Palm
  Hammock, or 9 miles northeast of Marco Island, moving east at 30
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Marco Island, Chokoloskee, Everglades City, Plantation Island and
  Carnestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2615 8128 2580 8114 2580 8126 2579 8126
      2578 8144 2579 8145 2578 8147 2578 8156
      2581 8161 2578 8166 2579 8171 2614 8173
TIME...MOT...LOC 2200Z 252DEG 26KT 2600 8160 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

RAG
1 follow-up statement
665 
WWUS52 KMFL 182239
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
639 PM EDT Mon May 18 2020

FLC021-087-182246-
/O.EXP.KMFL.SV.W.0033.000000T0000Z-200518T2245Z/
Collier FL-Mainland Monroe FL-
639 PM EDT Mon May 18 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER AND
NORTHERN MAINLAND MONROE COUNTIES WILL EXPIRE AT 645 PM EDT...
    
The severe thunderstorm which prompted the warning is currently 
moving out of the warned area and has slightly weakened. By 645 PM 
EDT, the storm should have exited the warned area, though gusty 
winds may continue for the next half hour. The warning will be 
allowed to expire. A Significant Weather Advisory remains in effect.

LAT...LON 2615 8128 2580 8114 2580 8126 2579 8126
      2578 8144 2579 8145 2578 8147 2578 8156
      2581 8161 2578 8166 2579 8171 2614 8173
TIME...MOT...LOC 2236Z 252DEG 26KT 2608 8134 

$$

Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:44 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 18, 3:44 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Miami FL
344 PM EDT Mon May 18 2020

...Strong to severe storms this afternoon/early evening...
...Another round possible overnight in Southwest Florida...

.Short Term (Rest of Today and Tonight)...

Tropical Storm Arthur is currently moving over the outer banks of
North Carolina and it will continue to move northeastward off of
the Mid-Atlantic coastline through the rest of the afternoon and
evening hours. At the same time, the tail of Arthur, basically a
trough of low pressure will extend into the southeastern portion
of the country. This also combined with a mid to upper level area
of low pressure moving into the Tennessee Valley and a trough of
low pressure moving into the eastern Gulf of Mexico will allow for
a south southwesterly flow to continue across South Florida. The
Gulf coast sea breeze will be allowed to push inland as the east
coast sea breeze will remain pushed up against the coast. All of
this will result in the development of scattered to numerous
showers and thunderstorms especially over the east coast and the
Lake Okeechobee region. Some of these thunderstorms could be
strong to severe this afternoon and this evening as 500mb temps
will be between -9 and -11C across the region along with steep
lapse rates and high MLCAPE over the area. The primary impacts
with these storms will be heavy rainfall, frequent lightning
strikes, small hail, and gusty winds. The potential for some minor
street flooding is possible as well across the east coast with
the heavy rainfall from thunderstorms.

The trough of low pressure over the eastern Gulf of Mexico will
slowly move across the region and into the Atlantic waters later
this evening and into the overnight hours. This will help to keep
the chances of showers and thunderstorms around during this time
frame. The greatest chances of showers and thunderstorms will
continue to be across the east coast as well as the Lake Okeechobee
region.

.Long Term (Tuesday through Sunday)...

The mid-level trough will push into the Gulf waters late tonight
into early Tuesday morning likely spurring additional convection.
Portions of Southwest Florida could see vigorous showers and
thunderstorms overnight spurred by the mid and upper level support
provided by the trough moving through with activity pushing
eastward through the morning. The afternoon focus will remain
along the east coast where the sea breeze, the surface boundary,
and remnant moisture could interact to produce some convection.

The mid-level low will emerge over the Tennessee River Valley late
Tuesday into Wednesday. The surface boundary and associated moisture
should slip to the southeast of the area which may allow a brief dry
slot for portions of the area to emerge. Any dryness should be short-
lived as the mid-level low pulls back northward with the moisture
returning in time for the sea breeze convection to potentially
produce thunderstorms with the potential for heavy rain.

The generally unsettled pattern will persist as the rich moisture
remains across the region through the rest of the week. Diurnal
heating and the presence of sea breezes due to a light synoptic flow
should allow mentionable thunderstorm chances most days except for
those brief winds where a dry slot of air could move through
portions of the region. A ridge of high pressure may try to build
over the aloft over the Gulf but it may not be able to cap
convection as much as a stronger high centered closer to the area.
Temperatures will remain warm with upper 80s and 90s on most
afternoons and mid 60s to 70s for minimum temperatures.

&&

.Marine...
Southwesterly flow will continue through the middle of the
week across the Atlantic and Gulf coastal waters. Seas will
generally remain at 3 feet or less across the local waters.
Scattered to numerous showers and thunderstorms will be possible
each day through the end of the week. Winds and waves will be higher
in and around any showers or thunderstorms.

&&

.Prev Discussion... /issued 135 PM EDT Mon May 18 2020/

Aviation...
Mainly VFR conditions will prevail throughout the forecast period.
The exception to this will be in and around any showers or
thunderstorms that develop this afternoon and this evening where
periods of MVFR or even IFR conditions are possible. South to
southwesterly winds will continue through this evening between 10
and 15 knots. Patchy fog development is possible across the
interior sections during the overnight hours.

Prev Discussion... /issued 1121 AM EDT Mon May 18 2020/

Update / Mesoscale Discussion...

Midlevel water vapor loops indicate a well-defined southern-stream
cyclonic-flow perturbation centered over the Middle Gulf waters well
off the Tampa Bay Area coast.  This feature will continue drifting
eastward or even southeastward, as the centroid of its accompanying
cyclonically-curved jet streak still lies upstream of the trough
axis.  As a result, CVA-associated height falls and related DCVA-
enhanced midlevel cooling preceding this shortwave trough will
continue to overspread the NWS Miami County Warning Area through the
day -- with 500-mb temperatures falling to -8C to -10C from
southeast to northwest.

Meanwhile the low-level mass response preceding the wave is favoring
enhanced isentropic ascent and regenerative convection within a
corridor from the east-central Gulf toward areas from Tampa to Fort
Myers.  This activity will progress northeastward to eastward, with
diurnally destabilizing inflow favoring an increasing potential for
robust convection to accompany this activity across Glades and
Hendry Counties toward/across the Lake Okeechobee region from late
morning into early afternoon.  Meanwhile, areas of cloud-thinning
and partial clearing southeastward of this regime toward southeast
Florida will favor strong destabilization by this afternoon.
Concurrently, differential-heating-induced baroclinicity and
solenoidal circulations along the edges of thicker/denser mid/high-
level cloud decks and old outflow accompanying the more pronounced
isentropic-ascent regime, coupled with decaying outflow from
dissipating convection presently ongoing over Biscayne Bay vicinity,
along with some potential for a modest/broad east-coast sea-breeze
circulation to ensue, will favor a marked uptick in robust
convective potential this afternoon across southeast Florida.
Convection will preferentially regenerate into areas of highest
theta-e through the afternoon into the early evening -- i.e.,
southeastward to southward.

Given the extremely moist planetary boundary layer -- associated
with lowest-100-mb mean mixing ratios of 15-16 g/kg -- convective
inhibition will be low amid sufficient low-level ascent -- aided by
the larger-scale synoptic ascent -- to support high confidence in
the aforementioned regenerative convective regime taking place
today.  Moreover, it appears that an elevated mixed layer has
overspread South Florida from the Sierra Madre Mountains of Mexico --
 accompanied by maximum midlevel lapse rates of 7.0-7.5 C/km.
Related enhanced midlevel CAPE density will favor intense parcel
accelerations, offsetting the effects of precipitation loading / dry
entrainment, in support of robust updrafts.  While modest, the
presence of 20-30 kt of effective shear -- accompanying the enhanced
midlevel height gradient peripheral to the shortwave trough -- will
combine with 2000-3000 J/kg of midlevel-instability-enhanced
boundary-layer buoyancy for intense multicell clusters. In addition
to sporadic instances of small hail, these parameters suggest large
hail -- to around quarter size -- may occur especially where
updrafts remain in more separated/discrete phases.  Moreover, the
enhanced downward buoyancy accompanying the EML could favor damaging
wind gusts where more substantial cell interactions take place among
the multicell clusters.  Confidence continues to grow in isolated
severe winds and hail affecting southeast Florida this afternoon --
especially from Downtown Miami / Miami Beach area northward through
coastal/metro Palm Beach County.  The most-likely timing is 1-7PM.
The latest output from the Statistical Severe Risk Assessment
Model (SSCRAM) depicts both conditional and unconditional
probabilities for damaging wind gusts and severe hail across these
coastal and metro areas of South Florida this afternoon, further
increasing confidence in these convective hazards materializing in
the strongest storms that develop. However, earlier scattered
strong thunderstorms may also affect Hendry/Glades Counties
through the Lake Okeechobee region.

In addition to severe hail/wind potential today, there is also a
reasonable-worst case scenario for a slight inland mass flux in the
lowest 1 km AGL to favor effective SRH near 100 m2/s2 in immediate
proximity to the east coast.  Related streamwise-vorticity
enhancements could conditionally favor the potential for convection
to briefly attain supercellular characteristics within 10-15 miles
of the immediate Atlantic coast -- locally boosting the hail/wind
potential, and possibly supporting a brief/weak tornado.  The
enhanced midlevel lapse rates and related parcel accelerations would
also contribute to enhanced vorticity stretching in the low-levels,
and thus there is a reasonable worst-case scenario for brief tornado
with the east-coast-area convective regime.

Finally, given widespread 1.9-2.0-inch precipitable water, enhanced
outflow establishing foci for convective regeneration/training amid
low MLCINH, and anticipated slow multicellular-convection motion,
heavy rain and flooding will be a concern -- especially for the east-
coast metro areas and vicinity.  If training convection were to
become established over areas that experienced several inches of
rain over the past few days, the potential for significant urban
flooding could occur this afternoon.  Such potential would be highly
localized, though antecedent conditions may bolster this risk.

Ultimately, there remains some uncertainty regarding the exact
details of most-likely strong/severe risk, along with a bit of
uncertainty about the maximum magnitude of potential convective
intensity. This is especially the case given the modest large-scale
ascent over the region. However, there is growing confidence in a
severe-thunderstorm and flooding potential for the east coast metro
areas and vicinity, and all interests across South Florida are
encouraged to monitor weather conditions closely today.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  72  87  72  87 /  40  60  20  60
Fort Lauderdale  75  87  74  86 /  40  60  20  60
Miami            74  88  74  87 /  40  60  20  50
Naples           72  85  73  86 /  60  50  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

Previous Mesoscale Discussion...Cohen/Weinman
Marine...55/CWC
Aviation...55/CWC
Short Term...55/CWC
Long Term...02/RAG
Hazardous weather outlook, May 18, 4:21 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
421 PM EDT Mon May 18 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
421 PM EDT Mon May 18 2020

...STRONG TO POSSIBLE SEVERE STORMS THIS EVENING...
...HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE THIS EVENING...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are possible
across all of South Florida and its waters this evening. A few of the
thunderstorms could become strong, to even severe, with gusty winds,
hail, frequent lightning strikes, and heavy rainfall. A weak
isolated tornado is possible across eastern portions of South
Florida.

Tornado: A weak isolated tornado may be possible this evening with
the strong to severe storms, primarily across the east coast of South
Florida.

Wind: The strongest thunderstorms could produce wind gusts up to 60
mph.

Hail: The strongest thunderstorms could produce hail up to quarter
size.

Flooding: Heavy rainfall from thunderstorms, and repeated rounds of
showers/storms, can produce flooding in low lying and poorly
drainage areas, especially for the east coast where it has been
raining the past few days.

Waterspouts: There is a slight chance of waterspouts with any
thunderstorms and showers that do develop over the local waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There will be a chance of thunderstorms across South Florida
throughout the week. Gusty winds, locally heavy rainfall, lightning,
and waterspouts will be possible with the strongest storms.

The threat of rip currents for Atlantic beaches will also increase
towards the end of the work week as winds become more easterly over
South Florida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 18, 4:12 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
412 PM EDT Mon May 18 2020

FLZ067-068-071>074-168-172-173-182100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
412 PM EDT Mon May 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 500 PM EDT...

* At 411 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Loxahatchee NWR to Twin Lakes to Broadview Park to near
  Intersection I-75 And Griffin Road to Pennsuco. Movement was east
  at 15 mph.

* Nickel size hail, funnel clouds, and winds in excess of 45 mph
  possible with these storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
  Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach,
  Delray Beach, Tamarac, Margate, Coral Gables and Lake Worth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2661 8003 2623 8003 2612 8006 2571 8009
      2584 8083 2617 8075 2614 8055 2633 8041
      2658 8038
TIME...MOT...LOC 2011Z 277DEG 14KT 2650 8018 2620 8016 2609 8023 2603
8039 2590 8041

13
Local storm report, May 18, 4:15 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 7 W PAHOKEE             26.82N  80.78W
05/18/2020  M47 MPH          AMZ610             FL   MESONET

            SFWMD TOWER L006 IN LAKE OKEECHOBEE REPORTED A 47
            MPH/41 KT WIND GUST AT 315 PM.

&&

EVENT NUMBER MFL2000079

RAG
Special weather statement, May 18, 4:59 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
459 PM EDT Mon May 18 2020

FLZ069-070-182200-
Coastal Collier County FL-Inland Collier County FL-
459 PM EDT Mon May 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 600
PM EDT...

* At 459 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 15 miles west of Naples, moving
  northeast at 25 mph.

* Nickel size hail, excessive cloud-to-ground lightning, funnel
  clouds, and wind gusts of 50 to 55 mph possible with this storm.

* Locations impacted include...
  Naples, Golden Gate Estates, Naples Park, Belle Meade, Naples
  Manor, Golden Gate, East Naples, Lely Resort, Vineyards, North
  Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve, Quail
  Creek Estate and Fiddlers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

&&

LAT...LON 2630 8185 2632 8180 2632 8175 2603 8160
      2596 8183 2600 8184
TIME...MOT...LOC 2059Z 243DEG 21KT 2607 8205

RAG
Local storm report, May 18, 5:06 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
506 PM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND GST     POMPANO BEACH           26.25N 80.11W
05/18/2020  44 MPH          BROWARD            FL   ASOS

A THUNDERSTORM WIND GUST OF 44 MPH/38 KNOT/ WAS MEAURED AT ASOS SITE KMPM, POMPANO BEACH, POMPANO BEACH AIRPARK, FL.

&&
Local storm report, May 18, 5:27 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT MON MAY 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      1 SSW OCEAN RIDGE       26.51N  80.06W
05/18/2020                   PALM BEACH         FL   LAW ENFORCEMENT

            WOOLBRIGHT ROAD WAS CLOSED FROM FEDERAL HIGHWAY TO THE
            INTRACOASTAL WATERWAY BRIDGE DUE TO HEAVY RAINFALL.
            ESTIMATED RAIN AMOUNTS ARE IN THE 3 TO 5 INCH RANGE IN
            THAT AREA.

&&

EVENT NUMBER MFL2000080

MOLLEDA
Special weather statement, May 18, 5:57 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Mon May 18 2020

FLZ069-070-182245-
Coastal Collier County FL-Inland Collier County FL-
557 PM EDT Mon May 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
645 PM EDT...

* At 557 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Cape Romano, or near Marco
  Island, moving east at 30 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  wind gusts of 50 to 55 mph possible with this storm.

* Locations impacted include...
  Marco Island, Chokoloskee, Everglades City, Plantation Island,
  Carnestown, Cape Romano, Marco Island Airport, Copeland, Royal Palm
  Hammock, Big Cypress National Preserve, Fakahatchee Strand State
  Preserve, Port Of The Island, Goodland, Key Marco, Cape Romano
  Aquatic Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2598 8178 2607 8125 2581 8114 2578 8156
      2581 8161 2577 8167 2579 8171
TIME...MOT...LOC 2157Z 252DEG 26KT 2588 8167

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:19 AM EDTSpecial Marine WarningMFL41 min
May 18, 7:34 AM EDTSpecial Weather StatementMFLCollier56 min
May 18, 7:55 AM EDTSpecial Marine WarningMFL46 min
May 18, 8:58 AM EDTSpecial Marine WarningMFL47 min
May 18, 9:01 AM EDTSpecial Marine WarningMFL59 min
May 18, 12:14 PM EDTSpecial Weather StatementMFLGlades61 min
May 18, 12:39 PM EDTSpecial Weather StatementMFLPalm Beach66 min
May 18, 12:43 PM EDTSpecial Marine WarningMFL92 min
May 18, 12:53 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
May 18, 1:09 PM EDTSpecial Weather StatementMFLGlades66 min
May 18, 1:13 PM EDTSpecial Weather StatementMFLCollier, Hendry77 min
May 18, 1:22 PM EDTFlash Flood WarningMFLPalm Beach4 hr
May 18, 1:30 PM EDTSpecial Weather StatementMFLPalm Beach60 min
May 18, 1:40 PM EDTSpecial Marine WarningMFL95 min
May 18, 1:50 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry55 min
May 18, 1:54 PM EDTSevere Thunderstorm WarningMFLPalm Beach66 min
May 18, 2:31 PM EDTSpecial Weather StatementMFLPalm Beach59 min
May 18, 2:34 PM EDTSpecial Weather StatementMFLPalm Beach26 min
May 18, 2:40 PM EDTSpecial Weather StatementMFLBroward50 min
May 18, 2:42 PM EDTSpecial Weather StatementMFLBroward48 min
May 18, 2:44 PM EDTSpecial Marine WarningMFL91 min
May 18, 2:53 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Miami-Dade, Monroe, Palm Beach82 min
May 18, 3:12 PM EDTSpecial Marine WarningMFL93 min
May 18, 3:16 PM EDTSpecial Marine WarningMFL89 min
May 18, 3:17 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Palm Beach58 min
May 18, 4:12 PM EDTSpecial Weather StatementMFLBroward48 min
May 18, 4:25 PM EDTSpecial Marine WarningMFL95 min
May 18, 4:39 PM EDTSpecial Marine WarningMFL2 hr
May 18, 4:59 PM EDTSpecial Weather StatementMFLCollier61 min
May 18, 5:25 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
May 18, 5:28 PM EDTSevere Thunderstorm WarningMFLCollier47 min
May 18, 5:53 PM EDTSpecial Marine WarningMFL67 min
May 18, 5:55 PM EDTSpecial Marine WarningMFL65 min
May 18, 5:57 PM EDTSpecial Weather StatementMFLCollier48 min
May 18, 6:09 PM EDTSpecial Weather StatementMFLMonroe51 min
May 18, 6:11 PM EDTSpecial Weather StatementMFLCollier64 min
May 18, 6:26 PM EDTSpecial Weather StatementMFLCollier34 min
May 18, 6:34 PM EDTAreal Flood AdvisoryMFLCollier3 hr
May 18, 6:46 PM EDTSpecial Weather StatementMFLMonroe59 min
May 18, 7:12 PM EDTSpecial Weather StatementMFLMiami-Dade63 min
May 18, 7:17 PM EDTSpecial Weather StatementMFLBroward43 min
May 18, 7:21 PM EDTSpecial Marine WarningMFL114 min
May 18, 7:27 PM EDTSpecial Weather StatementMFLBroward33 min
May 18, 7:36 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade4 hr
May 18, 7:46 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
May 18, 7:48 PM EDTSpecial Weather StatementMFLPalm Beach57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.